Parents and carers
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Community updates


• Read over some of our recent discussions and have your say!

• Upload a new profile picture and give your profile a personal touch.

• Get the latest information on issues relating to coronavirus.

sudden increase in muscle tone.

b8sb8s Member Posts: 33
edited June 2014 in Parents and carers
My daughter is 3yrs old. She has never been prescribed any medication for muscle tone. She wasn't diagnosed with CP until she was 14mths old, and has never seen the same consultant twice. I am really concerned as over the last month her tone in her legs and right arm has increased significantly, and she is also having difficulty opening her mouth.
She is being assessed on Monday by speech therapist, and seeing a new consultant in July. Has anybody else experianced this, and could they advise what questions I should be asking.

Replies

  • gemgems79gemgems79 Member Posts: 3
    hi my little boy is 2 nd a half he has been experiencing increased muscle tone in his legs and has been put on baclofen a muscle relaxant which is widley used in childern with cp do you attend a child development centre they are a great support could you ring the secretary of the consultant you are due to see and they may give you a cancelation to be sen sooner hope this helps x
  • bunnynikbunnynik Member Posts: 3
    Hi. My 2 year old has dystonic cerebral palsy and has been on a drug called Baclofen since he was diagnosed at 11 days old. As with any drug it takes time to find the right dose. There maybe other side effects as some drugs will affect all the muscles including the stomach and bowel. May lead to constipation or the runs. I would just explain whats been happening and trust your instinct. Ask what the side effects are. My other twin has spastic cp and will be having botox in his hips and then some intense physio. TAKE SOMEONE with you as I can never take it all in! Good luck! Keep us posted.

    nik
  • b8sb8s Member Posts: 33
    Thanks for your replies. We have been given thickener for my daughters drinks, as speech therapist agrees that there has been deteriation in swallowing. Physio agrees that muscle tone has increased in all limbs, so would be possible that facial muscles would be affected. Both physio and speech therapist are coming to consultants appt in July. I think this will help the new Consultant get a clear picture of whats been happening.
Sign in or join us to comment.